MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32534
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Difficulty was experienced advancing the device into the aorta.The physician unsuccessfully attempted to dilate the iliacs.An attempt to access the iliac limbs from the other side was tried, but it was deemed to be less favourable.A conservative approach was then taken, and the device was removed.Finally, a self-expanding stent was placed in each iliac.Treatment options will be reviewed for further follow up/procedures at a later date.
 
Additional Manufacturer Narrative
The undeployed device was returned for evaluation.It was observed to be contaminated with biological matter.The inner cannula was noted to be slightly bent.No damage was observed to the dilator tip or any other part of the device.No images were supplied to assist the investigation.Additional information was received that stated the following: the device was not implanted; however, they had trouble while trying to advance it.The procedure was not completed, but the patient did well.The work order for lot: ac1089720 was reviewed and appear complete and correct.The associated inspection records confirms that the device was manufactured to specification.The review of specifications found that there are number of processes and checks in place to ensure that any device deficiency would be identified prior to shipment.The instructions for use (ifu) supplied with the device was reviewed and states the following: access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease, and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 22 french vascular introducer sheaths.Iliac conduits may be used to ensure the safe insertion of the introduction system.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization/trauma.Key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration.Based on the available information, inspection of the returned device and the completed investigation, the root cause was determined to be procedure related; due to patient conditions, the delivery system failed to access the aneurysm site.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS   QLD 4113
Manufacturer Contact
thejus baby
95 brandl street
eight mile plains
brisbane QLD 4-113
AS   QLD 4113
MDR Report Key13694045
Report Number9680654-2022-00005
Device Sequence Number11810699
Product Code MIH
UDI-Device Identifier10827002325347
UDI-Public(01)10827002325347(17)241028(10)AC1089720
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberG32534
Device Catalogue NumberZFEN-P-2-32-94-R
Device Lot NumberAC1089720
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown